MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.This product is not marketed in the us.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2, -12/1.0/087 (sphere/cylinder/axis), implantable collamer lens into the patient's left eye (os) on (b)(6) 2021.A new pi and yag was performed on (b)(6) 2021.The lens was exchanged with a shorter length lens due to excessive vault and pupil block with elevated iop(34mmhg assessed on (b)(6) 2021) on (b)(6) 2021.This resolved the problem.Cause of the event is reported as device, "patients sulcus is an anatomical varianet from the normal which resulted in higher vault than expected with the fda nomogram.".
 
Additional Manufacturer Narrative
Additional information: b5 - the reporter indicated that the surgeon implanted a 13.2mm tmicl13.2, -12/1.0/087 (sphere/cylinder/axis), implantable collamer lens into the patient's left eye (os) on (b)(6) 2021.A new pi and yag was performed on (b)(6) 2021.The lens was explanted on (b)(6) due to excessive vault and pupil block with elevated iop(34mmhg assessed on (b)(6) 2021.A shorter length lens was implanted (b)(6) 2021, in a second surgery on (b)(6) 2021.This resolved the problem.Cause of the event is reported as device, "patients sulcus is an anatomical varianet from the normal which resulted in higher vault than expected with the fda nomogram." correct information: h6 - health effect-impact code - reported as 4629 - correct to 4627.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: the pupil issue was a result of the initial surgery not the replacement.The patient is doing well with all other side effects besides the pupil resolved.The cause of the event is reported as device.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
MDR Report Key11721925
Report Number2023826-2021-01038
Device Sequence Number3765862
Product Code QCB
UDI-Device Identifier00841542109369
UDI-Public00841542109369
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/26/2021
12/03/2021
Initial Report FDA Received Date04/25/2021
Supplement Report FDA Received Date04/26/2021
12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale